Chonnam Med J.  2014 Dec;50(3):115-118. 10.4068/cmj.2014.50.3.115.

Recurrent Pneumothorax after Etanercept Therapy in a Rheumatoid Arthritis Patient: A Case Report

Affiliations
  • 1Department of Internal Medicine, Korea University Medical Center, Seoul, Korea.
  • 2Department of Rheumatology, Korea University Ansan Hospital, Asan, Korea. spring0107@naver.com

Abstract

The use of anti-tumor necrosis factor (anti-TNF) agents for rheumatoid arthritis (RA) patients who are refractory to disease-modifying anti-rheumatic drugs is gradually increasing. Etanercept is the first anti-TNF agent to be approved for RA treatment and is also the most widely used. However, aggravation of interstitial lung disease after etanercept treatment in RA patients has been reported recently. We report the first case of recurrent spontaneous pneumothorax with progression of interstitial lung disease after initiating etanercept therapy. The withdrawal of etanercept and a change to adalimumab, a different class of TNF inhibitor, achieved clinical stabilization.

Keyword

Lung diseases, interstitial; Pneumothorax; Arthritis, rheumatoid

MeSH Terms

Antirheumatic Agents
Arthritis, Rheumatoid*
Humans
Lung Diseases, Interstitial
Necrosis
Pneumothorax*
Adalimumab
Etanercept
Antirheumatic Agents
Full Text Links
  • CMJ
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr